MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
During the procedure the extractor was broken.There was no other information provided by the reporter.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.Based on the available information, the root cause of this reported event was unable to be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Additional Manufacturer Narrative
Additional information: it was reported by the distributor that this event occurred during a flexible ureterolithotripsy procedure.The ncircle tipless stone extractor was inspected and tested in the uncoiled position prior to use.Preliminary investigation: the ncircle tipless stone extractor was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A preliminary review of complaint history, the device history record, documentation and instructions for use (ifu) was conducted and no issues were found related to the reported complaint there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and one non-conformance was identified for wire or cannula, damage.The three (3) non-conforming items were scrapped.A review of complaint history revealed there have been no other complaints associated with this complaint device lot number 7475339.This case is currently under investigation.A final report will be send upon conclusion.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6867975
Report Number1820334-2017-02978
Device Sequence Number691723
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)191129(10)7475339
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/14/2017
01/23/2018
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date12/13/2017
02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1